MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 x zso-7-7 devices of lot # c1603860 was not available for return to cirl for evaluation.Prior to distribution zso-7-7 devices are subjected to a visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-7-7 of lot number c1603860 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1603860.As per the instructions for use, ifu0045-6, which accompanies this device: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.It also states: ¿note: care must be exercised when straightening pigtail curl in order to avoid kinking or breaking catheter.¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to transport/storage.Complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.The stent was removed from its' packaging and immediately noted to be damaged.It was cracked at the beginning of the curved area.It was disposed of.Another zso-7-7 was opened and used for the procedure.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9195752
Report Number3001845648-2019-00524
Device Sequence Number16881533
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)220410(10)C1603860
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/10/2022
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1603860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/18/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1